×

zbMATH — the first resource for mathematics

Efficient Chebyshev spectral methods for solving multi-term fractional orders differential equations. (English) Zbl 1228.65126
Summary: We state and prove a new formula expressing explicitly the derivatives of shifted Chebyshev polynomials of any degree and for any fractional-order in terms of shifted Chebyshev polynomials themselves. We develop also a direct solution technique for solving the linear multi-order fractional differential equations (FDEs) with constant coefficients using a spectral tau method. The spatial approximation with its fractional-order derivatives (described in the Caputo sense) are based on shifted Chebyshev polynomials \(T_{L,n}(x)\) with \(x \in (0, L), L > 0\) and \(n\) is the polynomial degree. We presented a shifted Chebyshev collocation method with shifted Chebyshev-Gauss points used as collocation nodes for solving nonlinear multi-order fractional initial value problems. Several numerical examples are considered aiming to demonstrate the validity and applicability of the proposed techniques and to compare with the existing results.

MSC:
65L60 Finite element, Rayleigh-Ritz, Galerkin and collocation methods for ordinary differential equations
34A08 Fractional ordinary differential equations and fractional differential inclusions
26A33 Fractional derivatives and integrals
45J05 Integro-ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Magin, R.L., Fractional calculus in bioengineering, (2006), Begell House Publishers
[2] Dalir, M.; Bashour, M., Applications of fractional calculus, Appl. math. sci., 4, 1021-1032, (2010) · Zbl 1195.26011
[3] Das, S., Functional fractional calculus for system identification and controls, (2008), Springer New York · Zbl 1154.26007
[4] Podlubny, I., Fractional differential equations, (1999), Academic Press Inc San Diego, CA · Zbl 0918.34010
[5] Amairi, M.; Aoun, M.; Najar, S.; Abdelkrim, M.N., A constant enclosure method for validating existence and uniqueness of the solution of an initial value problem for a fractional differential equation, Appl. math. comput., 217, 2162-2168, (2010) · Zbl 1250.34006
[6] Deng, J.; Ma, L., Existence and uniqueness of solutions of initial value problems for nonlinear fractional differential equations, Appl. math. lett., 23, 676-680, (2010) · Zbl 1201.34008
[7] Kilbas, A.A.; Srivastava, H.M.; Trujillo, J.J., Theory and applications of fractional differential equations, (2006), Elsevier San Diego · Zbl 1092.45003
[8] EL-Sayed, A.M.A.; El-Kalla, I.L.; Ziad, E.A.A., Analytical and numerical solutions of multi-term nonlinear fractional orders differential equations, Appl. numer. math., 60, 788-797, (2010) · Zbl 1192.65092
[9] Momani, S.; Odibat, Z., Homotopy perturbation method for nonlinear partial differential equations of fractional order, Phys. lett. A, 365, 345-350, (2007) · Zbl 1203.65212
[10] F. Dal, Application of variational iteration method to fractional Hyperbolic partial differential equations, Math. Problems Eng., doi:10.1155/2009/824385. · Zbl 1190.65185
[11] Odibat, Z.; Momani, S.; Xu, H., A reliable algorithm of homotopy analysis method for solving nonlinear fractional differential equations, Appl. math. modell., 34, 593-600, (2010) · Zbl 1185.65139
[12] Diethelm, K.; Ford, N.J.; Freed, A.D., A predictor – corrector approach for the numerical solution of fractional differential equations, Nonlinear dynam., 29, 3-22, (2002) · Zbl 1009.65049
[13] Kumer, P.; Agrawal, O.P., An approximate method for numerical solution of fractional differential equations, Signal process., 84, 2602-2610, (2006) · Zbl 1172.94436
[14] Saadatmandi, A.; Dehghan, M., A new operational matrix for solving fractional-order differential equations, Comput. math. appl., 59, 1326-1336, (2010) · Zbl 1189.65151
[15] Ghoreishi, F.; Yazdani, S., An extension of the spectral tau method for numerical solution of multi-order fractional differential equations with convergence analysis, Comput. math. appl., 61, 30-43, (2011) · Zbl 1207.65108
[16] S.K. Vanani, A. Aminataei, Tau approximate solution of fractional partial differential equations, Comput. Math. Appl., doi:10.1016/j.camwa.2011.03.013. · Zbl 1228.65205
[17] Esmaeili, S.; Shamsi, M., A pseudo-spectral scheme for the approximate solution of a family of fractional differential equations, Commun. nonlinear sci. numer. simul., 16, 3646-3654, (2011) · Zbl 1226.65062
[18] Pedas, A.; Tamme, E., On the convergence of spline collocation methods for solving fractional differential equations, J. comput. appl. math., 235, 3502-3514, (2011) · Zbl 1217.65154
[19] Doha, E.H.; Abd-Elhameed, W.M.; Bhrawy, A.H., Efficient spectral ultraspherical-Galerkin algorithms for the direct solution of 2nth-order linear differential equations, Appl. math. modell., 33, 1982-1996, (2009) · Zbl 1205.65224
[20] Doha, E.H.; Bhrawy, A.H., Efficient spectral-Galerkin algorithms for direct solution for second-order differential equations using Jacobi polynomials, Numer. algor., 42, 137-164, (2006) · Zbl 1103.65119
[21] Doha, E.H.; Bhrawy, A.H., Efficient spectral-Galerkin algorithms for direct solution of fourth-order differential equations using Jacobi polynomials, Appl. numer. math., 58, 1224-1244, (2008) · Zbl 1152.65112
[22] Miller, K.; Ross, B., An introduction to the fractional calaulus and fractional differential equations, (1993), John Wiley & Sons Inc. New York
[23] Caputo, M., Linear models of dissipation whose Q is almost frequency independent, part II, J. roy austral. soc., 13, 529-539, (1967)
[24] Diethelm, K.; Ford, N.J., Multi-order fractional differential equations and their numerical solutions, Appl. math. comput., 154, 621-640, (2004) · Zbl 1060.65070
[25] EL-Mesiry, A.E.M.; EL-Sayed, A.M.A.; EL-Saka, H.A.A., Numerical methods for multi-term fractional (arbitrary) orders differential equations, Appl. math. comput., 160, 683-699, (2005) · Zbl 1062.65073
[26] Ford, N.J.; Connolly, J.A., Systems-based decomposition schemes for the approximate solution of multi-term fractional differential equations, J. comput. appl. math., 229, 382-391, (2009) · Zbl 1166.65066
[27] Abdulaziz, O.; Hashim, I.; Momani, S., Application of homotopy-perturbation method to fractional ivps, J. comput. appl. math., 216, 574-584, (2008) · Zbl 1142.65104
[28] Hashim, I.; Abdulaziz, O.; Momani, S., Homotopy analysis method for fractional ivps, Commun. nonlinear sci. numer. simul., 14, 674-684, (2009) · Zbl 1221.65277
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.